MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that froze on wire occurred.The patient presented with peripheral artery disease (pad).The 80% stenosed target lesion was located in the non-tortuous and calcified tibial vessel.Following crossing of a platinum plus guidewire in the lesion, a 2.0mm x 100mm x 150cm coyote balloon catheter was advanced for dilation and was inflated at 8 atmospheres for 2 minutes.The balloon was then fully deflated, however, the device became stuck on the wire.The physician tried to advance the balloon after deflation to loosen it from the wire.Eventually, both devices were removed intact as a unit.The physician then rewired with another platinum plus guidewire, and intravascular ultrasound (ivus) was performed.No further treatment was needed after ivus and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote balloon catheter with a guidewire approximately 300cm stuck inside of it.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is stretched.Microscopic examination revealed no additional damages.The guidewire was pulled lightly but it does not appear to be moving so the guidewire was left inside the device.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the device that may have contributed to the reported event.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14402375
Report Number2134265-2022-05038
Device Sequence Number20218286
Product Code DQY
UDI-Device Identifier08714729797135
UDI-Public08714729797135
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0028506541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown